Alert archive / New Mexico / Tornado Warnings in 2006
Tornado Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 5, 2006, 4:07 PM MDT for Chaves County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 4:07 PM MDT (22:07 UTC)
- Expired
- May 5, 2006, 4:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:08 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4050 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 052207 TORABQ NMC005-052245- /O.NEW.KABQ.TO.W.0001.060505T2207Z-060505T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 445 PM MDT * AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME NORTHEASTERN CHAVES COUNTY...OR ABOUT 38 MILES SOUTHWEST OF PORTALES...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR EAST CENTRAL NEW MEXICO. LAT...LON 3408 10412 3370 10412 3371 10384 3408 10384 $$ DPORTER
3 follow-up statements
000
WWUS55 KABQ 052220
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT FRI MAY 5 2006
NMC005-052245-
/O.CON.KABQ.TO.W.0001.000000T0000Z-060505T2245Z/
CHAVES-
417 PM MDT FRI MAY 5 2006
...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES COUNTY
UNTIL 445 PM MDT...
AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO. SKYWARN
SPOTTERS HAVE ALSO REPORTED A ROTATING WALL CLOUD NEAR HIGHWAY 70
NORTHEAST OF ROSWELL. THIS POSSIBLE DEVELOPING TORNADO WAS LOCATED
OVER NORTHEASTERN CHAVES COUNTY...OR ABOUT 39 MILES SOUTHWEST OF
PORTALES...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CHAVES COUNTY...
VERY LARGE HAIL IS ALSO EXPECTED FROM THIS SEVERE THUNDERSTORM. A
TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
EAST CENTRAL NEW MEXICO.
LAT...LON 3408 10405 3364 10405 3363 10371 3383 10370
3383 10384 3409 10384
$$
DPORTER000
WWUS55 KABQ 052236
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT FRI MAY 5 2006
NMC005-052245-
/O.CON.KABQ.TO.W.0001.000000T0000Z-060505T2245Z/
CHAVES-
435 PM MDT FRI MAY 5 2006
...TORNADO WARNING REMAINS IN EFFECT FOR EXTREME EAST CENTRAL CHAVES
COUNTY UNTIL 445 PM MDT...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO. SKYWARN
SPOTTERS HAVE ALSO REPORTED A ROTATING WALL CLOUD WITHIN SOUTHEAST
CHAVES COUNTY. THIS POSSIBLE TORNADO WAS LOCATED OVER EXTREME
NORTHEASTERN CHAVES COUNTY...OR ABOUT 40 MILES SOUTHWEST OF
PORTALES...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EXTREME EASTERN CHAVES COUNTY...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
EAST CENTRAL NEW MEXICO.
LAT...LON 3357 10385 3357 10350 3365 10350 3365 10372
3383 10370 3383 10384
$$
DPORTER000
WWUS55 KABQ 052247
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT FRI MAY 5 2006
NMC005-052257-
/O.EXP.KABQ.TO.W.0001.000000T0000Z-060505T2245Z/
CHAVES-
447 PM MDT FRI MAY 5 2006
...TORNADO WARNING HAS EXPIRED FOR EXTREME EAST CENTRAL CHAVES COUNTY
AT 445 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE EXITED THE WARNED AREA...THUS
THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3357 10385 3357 10350 3365 10350 3365 10372
3383 10370 3383 10384
$$
DPORTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 5, 3:25 PM MDT, 42 minutes earlier.
Area forecast discussion, May 5, 3:25 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT FRI MAY 5 2006 ...TORNADO WATCH 294 JUST ISSUED FOR ROOSEVELT COUNTY THRU 03Z... ...TORNADO WATCH 293 REMAINS IN EFFECT FOR CHAVES CO. THRU 03Z... .UPDATE... WILL ISSUE ZONE PACKAGE EARLY TO INCORPORATE NEW TORNADO WATCH 294 WHICH INCLUDES ROOSEVELT COUNTY THROUGH 900 PM MDT. DPORTER && .DISCUSSION... SVR WEATHER THE MAIN HIGHLIGHT LATE THIS AFTERNOON AND EVENING AS STORMS CONTINUE TO DEVELOP WITHIN AXIS OF DECENT INSTABILITY. UPR LEVEL LOW WILL WORK INTO THE FOUR CORNERS AREA EARLY THIS EVENING. MEANWHILE...SW FLOW CONTINUES TO ADVECT UPPER LEVEL DISTURBANCES INTO THE CWFA...PROVIDING STRONG VERTICAL ASCENT ACROSS CNTRL/ERN NEW MEXICO. STRONG DIRECTIONAL/SPEED SHEAR IS NOTED ALONG A LINE FROM CLINES CORNERS TO ROSWELL...WHICH WOULD ALLOW FOR LONG LIVED SUPERCELLS WITH THE POTENTIAL TO PRODUCE ISOLD TORNADOES. THE SVR THREAT LESSENS AS STORMS WORK INTO THE COOLER AIRMASS NEAR THE TX STATE BORDER. ACTIVITY WITHIN THE NRN MOUNTAINS CONTINUES TO BE A MIXTURE OF WET AND DRY CELLS. SIGNIFICANTLY INCREASED POPS IN THE NE/EC PLAINS FOR THE EVENING PERIOD INTO THE LIKELY CATEGORY. UPR CORE EXPECTED TO PASS THROUGH THE STATE TONIGHT...CENTERED WITHIN THE EAST BY 12Z. NAM/GFS DIFFER ON WHEN BRUNT OF PCPN WILL DEPART THE REGION...WITH THE NAM BEING THE SLOWEST. DECIDED TO SPLIT THE DIFFERENCE AND MAINTAIN SCT COVERAGE FOR THE MORNING HOURS. ISOLD SHOWERS/STORMS SHOULD REDEVELOP BY AFTERNOON ALONG THE ERN SLOPES OF THE SANGRE MTS AND TRACK INTO THE NE PLAINS...DUE TO UPR LEVEL DISTURBANCES PASSING THROUGH NW FLOW ALOFT. LOW CLOUDS AND PATCHY FOG WILL BE AN ISSUE ONCE AGAIN TONIGHT...EAST OF THE CENTRAL MTN CHAIN AND WILL LIKELY FAIL TO DISSIPATE BY AFTERNOON. WENT ON THE LOW END OF NUMERICAL GUIDANCE...WITH HIGHS ONLY IN THE LOW 60S IN THE FAR NE ZONES. ANOTHER ROUND OF PCPN EXPECTED SUN AFTERNOON AS NW FLOW CONTINUES. FOG WILL BE AN ISSUE ONCE AGAIN FOR THE ERN PLAINS SATURDAY NIGHT. EXPECT TEMPERATURES TO REBOUND ACROSS THE EAST AS STRATUS AND FOG SHIFT INTO WRN TX LATE SUN MORNING/EARLY AFTERNOON. LATER SHIFTS WILL HAVE TO MONITOR THE SUN PERIOD AS NAM IS HINTING AT A BETTER THREAT FOR PCPN WITHIN AN AXIS OF DECENT INSTABILITY OF 2000 K/JG. QUIET WEATHER FOR MONDAY BEFORE A SFC FRONT WORKS INTO THE NE FOR TUE/TUE NIGHT. MAX TEMPS WILL BE IN THE UPPER 80S/LOW 90S FOR MON AS UPPER FLOW BRIEFLY SHIFTS TO ZONAL FLOW. PCPN CHANCES INCREASE FOR TUE/WED AS UPSLOPE FLOW INTERACTS WITH UPPERR FLOW VEERING TO THE NW. WENT AHEAD AND WHACKED HIGHS FOR THE NE/EC PLAINS ON WED. WILL LEAVE REMAINDER OF EXTENDED INTACT FOR NOW. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 77 42 77 / 5 0 0 5 GALLUP.......................... 30 72 33 75 / 0 0 0 0 GRANTS.......................... 34 73 36 76 / 5 0 0 5 GLENWOOD........................ 40 80 42 82 / 0 0 0 5 CHAMA........................... 28 62 29 62 / 30 10 10 10 LOS ALAMOS...................... 37 66 39 69 / 30 5 5 5 RED RIVER....................... 29 55 29 60 / 40 10 10 10 TAOS............................ 35 67 32 70 / 40 10 10 10 SANTA FE........................ 37 69 39 73 / 40 5 5 5 SANTA FE AIRPORT................ 40 71 41 76 / 30 5 5 5 ESPANOLA........................ 38 76 39 78 / 40 5 5 10 ALBUQUERQUE HEIGHTS............. 48 76 51 80 / 20 5 0 5 ALBUQUERQUE VALLEY.............. 45 78 47 82 / 20 5 0 5 ALBUQUERQUE FOOTHILLS........... 44 75 46 79 / 30 5 0 5 ALBUQUERQUE WEST MESA........... 47 77 47 82 / 20 5 0 5 SOCORRO......................... 45 80 46 83 / 10 0 0 5 SANDIA PARK/CEDAR CREST......... 35 69 37 71 / 30 5 5 5 MORIARTY/ESTANCIA............... 41 71 39 76 / 30 5 5 5 CARRIZOZO....................... 43 77 44 79 / 10 5 0 5 RUIDOSO......................... 37 71 36 72 / 10 5 0 5 RATON........................... 39 65 37 73 / 60 20 20 10 LAS VEGAS....................... 36 65 38 73 / 60 10 10 10 ROY............................. 41 62 43 71 / 80 20 20 10 CLAYTON......................... 42 61 44 73 / 80 30 30 10 SANTA ROSA...................... 45 71 44 79 / 80 20 10 10 TUCUMCARI....................... 47 69 48 82 / 90 40 10 10 FORT SUMNER..................... 50 70 48 81 / 70 20 10 10 CLOVIS.......................... 49 67 48 80 / 80 40 10 10 PORTALES........................ 49 67 49 81 / 80 40 10 10 ROSWELL......................... 55 78 53 86 / 30 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, May 5, 6:00 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 4, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| May 4, 9:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| May 4, 10:51 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| May 4, 11:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 5, 1:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| May 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 45 min |
| May 5, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 50 min |
| May 5, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| May 5, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 5, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 67 min |
Nearby
Tornado Warnings in New Mexico, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.